Alert archive / Oklahoma / Excessive Heat Warnings in 2016

Excessive Heat Warning 5, NWS Tulsa, OK

August 10, 201618 counties in Oklahoma

NWS Tulsa, OK issued this excessive heat warning at Aug 10, 2016, 2:14 PM CDT for 18 counties in Oklahoma. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2016, 2:14 PM CDT (19:14 UTC)
Expired
Aug 10, 2016, 9:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 53 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS74 KTSA 101914
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT WED AUG 10 2016

...VERY DANGEROUS HEAT ONGOING ACROSS PORTIONS OF EASTERN OKLAHOMA
TO CONTINUE INTO THURSDAY...

.A RIDGE OF HIGH PRESSURE ALOFT IS YIELDING HOT AND MOSTLY DRY
CONDITIONS ACROSS THE REGION. IN ADDITION...HIGH LEVELS OF
HUMIDITY ARE COMBINING WITH THE HEAT TO PRODUCE DANGEROUS HEAT
INDICES THIS AFTERNOON...AND THIS IS EXPECTED TO CONTINUE INTO
THURSDAY.

OKZ049-053>057-059>062-064>067-070>076-111000-
/O.UPG.KTSA.HT.Y.0029.000000T0000Z-160811T0200Z/
/O.NEW.KTSA.EH.W.0005.160810T1914Z-160811T0200Z/
/O.UPG.KTSA.HT.Y.0030.160811T1800Z-160812T0200Z/
/O.NEW.KTSA.EH.W.0006.160811T1800Z-160812T0200Z/
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-
ROGERS-MAYES-CREEK-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-
SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...PAWNEE...TULSA...CLAREMORE...
PRYOR...SAPULPA...OKEMAH...OKMULGEE...WAGONER...MUSKOGEE...
CHECOTAH...SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
214 PM CDT WED AUG 10 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TO 9 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. AN
EXCESSIVE HEAT WARNING HAS ALSO BEEN ISSUED FROM 1 PM TO 9 PM CDT
THURSDAY. 

* AFFECTED AREA...IN OKLAHOMA...PUSHMATAHA...CHOCTAW...OSAGE... 
  WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS...
  MAYES... CREEK...OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE...
  MCINTOSH... SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE 
  FLORE COUNTIES.

* TEMPERATURE...HEAT INDICES FROM 110 TO 115 ARE EITHER ONGOING OR
  ARE EXPECTED THIS AFTERNOON AND AGAIN ON THURSDAY.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
  WILL COMBINE TO CREATE A VERY DANGEROUS SITUATION IN WHICH HEAT
  ILLNESSES AND EVEN HEAT STROKE ARE MORE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE
OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY, CALL 911.

$$

ARZ001-002-010-011-OKZ069-111000-
/O.EXA.KTSA.HT.Y.0030.160811T1800Z-160812T0200Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
STILWELL
214 PM CDT WED AUG 10 2016

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY. 

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  AND MADISON COUNTIES. IN OKLAHOMA...ADAIR COUNTY. 

* TEMPERATURE...HEAT INDICES FROM 103 TO 107 ARE EXPECTED.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
  WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT
  ILLNESSES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE
OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY, CALL 911.

$$

ARZ019-020-029-OKZ058-063-068-111000-
/O.CON.KTSA.HT.Y.0029.000000T0000Z-160811T0200Z/
/O.CON.KTSA.HT.Y.0030.160811T1800Z-160812T0200Z/
CRAWFORD-FRANKLIN-SEBASTIAN-OTTAWA-DELAWARE-CHEROKEE-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...MIAMI...GROVE...JAY...TAHLEQUAH
214 PM CDT WED AUG 10 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT
THURSDAY...

* AFFECTED AREA...IN ARKANSAS...CRAWFORD...FRANKLIN...AND 
  SEBASTIAN COUNTIES. IN OKLAHOMA...OTTAWA...DELAWARE...AND 
  CHEROKEE COUNTIES. 

* TEMPERATURE...HEAT INDICES FROM 105 TO 109 ARE EXPECTED.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
  WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT
  ILLNESSES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE
OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY, CALL 911.

$$

LACY
1 follow-up statement
223 
WWUS74 KTSA 110201
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT WED AUG 10 2016

...VERY DANGEROUS HEAT ACROSS PORTIONS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THURSDAY...

OKZ049-053>057-059>062-064>067-070>076-111015-
/O.EXP.KTSA.EH.W.0005.000000T0000Z-160811T0200Z/
/O.CON.KTSA.EH.W.0006.160811T1800Z-160812T0200Z/
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-
ROGERS-MAYES-CREEK-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-
SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...PAWNEE...TULSA...CLAREMORE...
PRYOR...SAPULPA...OKEMAH...OKMULGEE...WAGONER...MUSKOGEE...
CHECOTAH...SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
901 PM CDT WED AUG 10 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT
THURSDAY...
...EXCESSIVE HEAT WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING...

* AFFECTED AREA...IN OKLAHOMA...PUSHMATAHA...CHOCTAW...OSAGE... 
  WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS...
  MAYES... CREEK...OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE...
  MCINTOSH... SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE 
  FLORE COUNTIES.

* TEMPERATURE...HEAT INDICES FROM 105 TO 115 EXPECTED.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
  WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT
  ILLNESSES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHILDREN, THE ELDERLY, AND PEOPLE WITH CHRONIC AILMENTS SUCH AS
HEART DISEASE OR HIGH BLOOD PRESSURE, ARE USUALLY THE FIRST TO
SUFFER FROM THE HEAT. HEAT EXHAUSTION, HEAT CRAMPS, OR IN EXTREME
CASES, HEAT STROKE MAY RESULT FROM PROLONGED EXPOSURE TO THESE
CONDITIONS. FRIENDS, RELATIVES, OR NEIGHBORS SHOULD CHECK ON
PEOPLE AT RISK.

$$

ARZ019-020-029-OKZ058-063-068-111015-
/O.EXP.KTSA.HT.Y.0029.000000T0000Z-160811T0200Z/
/O.CON.KTSA.HT.Y.0030.160811T1800Z-160812T0200Z/
CRAWFORD-FRANKLIN-SEBASTIAN-OTTAWA-DELAWARE-CHEROKEE-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...MIAMI...GROVE...JAY...TAHLEQUAH
901 PM CDT WED AUG 10 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT
THURSDAY...
...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

* AFFECTED AREA...IN ARKANSAS...CRAWFORD...FRANKLIN...AND 
  SEBASTIAN COUNTIES. IN OKLAHOMA...OTTAWA...DELAWARE...AND 
  CHEROKEE COUNTIES. 

* TEMPERATURE...HEAT INDICES FROM 103 TO 107 EXPECTED.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
  WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT
  ILLNESSES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS THAT MUST BE OUTSIDE SHOULD LESSEN THEIR ACTIVITY, DRINK
PLENTY OF LIQUIDS, PREFERABLY WATER.  TAKE FREQUENT BREAKS AND
WEAR LIGHT COLORED, LOOSE-FITTING CLOTHING.  STRENUOUS ACTIVITIES
SHOULD BE REDUCED, ELIMINATED OR RESCHEDULED TO THE COOLEST TIME
OF THE DAY. PROLONGED EXPOSURE COMBINED WITH PHYSICAL ACTIVITY CAN
CAUSE HEAT EXHAUSTION AND HEAT STROKE.

$$

ARZ001-002-010-011-OKZ069-111015-
/O.CON.KTSA.HT.Y.0030.160811T1800Z-160812T0200Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
STILWELL
901 PM CDT WED AUG 10 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT
THURSDAY...

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  AND MADISON COUNTIES. IN OKLAHOMA...ADAIR COUNTY. 

* TEMPERATURE...HEAT INDICES FROM 106 TO 110 EXPECTED.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
  WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT
  ILLNESSES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS THAT MUST BE OUTSIDE SHOULD LESSEN THEIR ACTIVITY, DRINK
PLENTY OF LIQUIDS, PREFERABLY WATER.  TAKE FREQUENT BREAKS AND
WEAR LIGHT COLORED, LOOSE-FITTING CLOTHING.  STRENUOUS ACTIVITIES
SHOULD BE REDUCED, ELIMINATED OR RESCHEDULED TO THE COOLEST TIME
OF THE DAY. PROLONGED EXPOSURE COMBINED WITH PHYSICAL ACTIVITY CAN
CAUSE HEAT EXHAUSTION AND HEAT STROKE.

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this excessive heat warning went out at Aug 10, 11:35 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 10, 11:35 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1135 AM CDT WED AUG 10 2016

.DISCUSSION...

The 18z TAF discussion is included below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail this TAF period with high pressure
aloft. Chances for afternoon convection are less today compared
to yesterday, so I have elected to leave mention of thunder out of
the TAFs for this issuance. Will monitor in case an amendment is
needed this afternoon.

Lacy

&&

.PREV DISCUSSION... /Issued 1012 AM CDT WED AUG 10 2016/

..UPDATE...

DISCUSSION...
Forecast looks on track with afternoon highs expected to be a
degree or two higher than yesterday. Upper high will strengthen
over the region in advance of storm system approaching from the
northern plains. Heat index values this morning are in the low to
mid 90s...on their way up to the 105 to 108 degree range. Heat
advisory looks good for this afternoon. Temperatures tomorrow
will be the highest of the week with some 100 degree readings
possible.

Thunderstorms will likely be less widespread today relative to
yesterday. Updated zones out shortly.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   98  78  99  78 /  20  10  10  10
FSM   98  78  99  78 /  30  10  30  10
MLC   98  78  99  77 /  20  10  10  10
BVO   97  73  98  74 /  20  10  10  20
FYV   93  73  94  74 /  30  10  30  10
BYV   92  73  94  73 /  30  10  30  10
MKO   98  76  98  76 /  20  10  10  10
MIO   96  75  97  76 /  20  10  10  20
F10   98  78  99  78 /  20  10  10  10
HHW   98  77 100  77 /  20  10  10  10

&&

.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>068-
     070>076.

     Heat Advisory from 1 PM to 9 PM CDT Thursday for OKZ049-053>068-
     070>076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.

     Heat Advisory from 1 PM to 9 PM CDT Thursday for ARZ019-020-029.

&&

AVIATION...30
Hazardous weather outlook, Aug 10, 1:00 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1 PM CDT WED AUG 10 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1 PM CDT WED AUG 10 2016

...HEAT INTENSIFIES TO CLOSE OUT THE WORK WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING...CONDITIONS IMPROVING BY SUNSET.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...AFTER 2 PM...ENDING BY AROUND SUNSET.

DISCUSSION...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY OVER
SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS THIS AFTERNOON. GUSTY WINDS
TO 50 MILES AN HOUR WILL BE POSSIBLE WITH THE STRONGEST
STORMS...ALONG WITH BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING. THE
STORMS WILL DIE OFF WITH THE LOSS OF DAYTIME HEATING THIS EVENING.

DANGEROUS HEAT WILL AFFECT MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS THIS AFTERNOON. HEAT INDICES BETWEEN 105 AND 110 WILL BE
COMMON. A HEAT ADVISORY IS IN EFFECT THROUGH 9 PM FOR EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS. CONDITIONS WILL IMPROVE AS
SUNSET APPROACHES THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL
      ...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

THE DANGEROUS HEAT WILL INTENSIFY THROUGH THE END OF THE WORK
WEEK...AND A HEAT ADVISORY WILL BE IN EFFECT FROM EARLY THURSDAY
AFTERNOON THROUGH MID EVENING FOR EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS. LOW THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AFTERNOON
AS WELL...WITH COVERAGE MAINLY CONFINED TO THE HIGHER TERRAIN OF
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

A COLD FRONT WILL APPROACH FROM THE NORTH ON FRIDAY. HOT AND
HUMID CONDITIONS WILL REMAIN IN PLACE FOR LOCATIONS AHEAD OF THE
BOUNDARY...THEREFORE A HEAT ADVISORY MAY BE REQUIRED FOR AT LEAST
PARTS OF THE AREA DURING THE AFTERNOON. THUNDERSTORM CHANCES WILL
INCREASE SIGNIFICANTLY FRIDAY AFTERNOON AND EVENING ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...THEN FOR LOCATIONS
FURTHER SOUTH AND EAST LATER FRIDAY NIGHT INTO SATURDAY AS THE
FRONT PROGRESSES THROUGH THE AREA. DURING THIS TIME
FRAME...ONGOING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IN
THE VICINITY OF THE BOUNDARY WILL HAVE THE POTENTIAL FOR PRODUCING
SIGNIFICANT RAINFALL.

RAIN AND THUNDER CHANCES WILL LINGER ACROSS SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS FOR THE REMAINDER OF THE WEEKEND...AND INTO
THE FIRST PART OF NEXT WEEK AS THE BOUNDARY STALLS OUT IN THE
VICINITY OF THE RED RIVER.

CONSIDERABLY COOLER AIR WILL FILTER IN BEHIND THE FRONT...
RESULTING IN A BREAK FROM THE HEAT AND HIGH HUMIDITY. TEMPERATURES
BELOW SEASONABLE AVERAGES WILL PREVAIL BEGINNING THIS WEEKEND AND
WILL CONTINUE INTO NEXT WEEK.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 10, 1:53 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
153 PM CDT WED AUG 10 2016

OKZ049-101930-
PUSHMATAHA OK-
153 PM CDT WED AUG 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA COUNTY
UNTIL 230 PM CDT...

AT 153 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF ALBION...MOVING NORTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ALBION...                         NASHOBA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3441 9534 3468 9512 3468 9494 3451 9494
      3450 9505 3431 9505 3426 9508
TIME...MOT...LOC 1853Z 126DEG 7KT 3453 9503

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:53 PM CDTSpecial Weather StatementTSAPushmataha37 min
Aug 10, 2:14 PM CDTExcessive Heat WarningTSAChoctaw, Craig, Creek, Haskell, Latimer, McIntosh and 12 more30 hr

Nearby

Excessive Heat Warnings in Oklahoma, 2016Every excessive heat warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.